MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø50 TWO-HOLES; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø50 TWO-HOLES; HIP ACETABULAR SHELL
Catalog Number 01.32.150DH
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 may 2019: lot 176951: (b)(4).Expiration date: 2023-02-05.No anomalies found related to the problem.(b)(4).
 
Event or Problem Description
During the primary hip surgery, the 50mm 2-hole cup was found to be unstable after it was implanted.The surgeon removed the cup and upon further examination, a fracture was discovered in the superior acetabular wall.The surgeon re-implanted the cup and inserted a 6.5 x 30mm dome screw in the first hole.The surgeon determined that a 6.5 x 30mm dome screw could not be inserted into the second hole due to the fracture.The 50mm 2-hole cup and 6.5 x 30mm screw were then removed and a 52mm multi-hole cup and 3 dome screws were implanted as this allowed for more screw hole options.The 52mm cup was stable and the surgery was completed successfully.The reason for the breakage is probably the sizer that wouldn't fully seat and the surgeon hit the handle harder, which may have caused the crack.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø50 TWO-HOLES
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8619678
Report Number3005180920-2019-00391
Device Sequence Number11284441
Product Code LPH
UDI-Device Identifier07630030810763
UDI-Public07630030810763
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Catalogue Number01.32.150DH
Device Lot Number176951
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;